MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL 18 SYSTEM PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL 18 SYSTEM PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR18154020
Medical Device Problem Codes Premature Activation (1484); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion: this complaint was initially reported on (b)(6) 2017, but met mdr reporting criteria on(b)(6) 2017 when analysis found that the coil was mechanically detached.The device was returned for analysis.Very limited information was received.The unidentified microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.As viewed through the returned packaging, unreported damage of the coil being separated from the device positioning unit (dpu) was found.The coil section was undamaged and the severed stretched resistant suture was still attached to the dpu.Unreported damage of the dpu and the introducer sheath were completely separated from each other was found.Unreported damage of the coil¿s socket ring being fractured from the soldered section was found.The fracture is ductile in nature requiring external force.No material defects were found.Due to the severe and unreported damage no duplication of the field complaint was possible.No manufacturing defects were found.The circumstances of how and when all the above unreported damage occurred to the complaint device cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coil unable to be pushed into the unidentified microcatheter could not be confirmed.Due to the unreported and severe damage found to the unit, such as the coil separation from the dpu, the complete separation of the dpu/coil from the introducer sheath, without the return of the unknown microcatheter, and due to the unit being cleaned to pristine condition, the root cause of the coil unable to be pushed into the unknown microcatheter cannot be determined, however the evidence as received suggests that distal interference of an unknown source and location may have been a contributing factor, furthermore it cannot be determined if this interference was of a fixed or detached nature.The evidence further suggests that the coil was temporarily anchored from the distal interference which caused the coil¿s socket ring to fracture during retraction and finally separate from the dpu, however the coil separation may have finally been caused when the dpu and coil were removed from the introducer sheath.It has been historically found that when the dpu/coil are separated from the introducer sheath as was found, that the skive can also produce an anchoring effect which can separate the coil from the dpu.The circumstances of how and when all the above unreported damage occurred to the microcoil system cannot be determined.In addition, without the identification or the return of the unknown microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.There was no evidence of a manufacturing issue; therefore, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, a micrusphere xl coil (ssr18154020/ p10990) could not be pushed into the unspecified microcatheter.Information from the product analysis on 3/2/2017 revealed that the coil was mechanically detached from the device position unit (dpu).

Brand Name
MICRUSPHERE XL 18 SYSTEM PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6394848
Report Number2954740-2017-00051
Device Sequence Number10771629
Product Code HCG
UDI-Device Identifier00878528009986
UDI-Public(01)00878528009986(17)200831(10)P10990
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K073442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberSSR18154020
Device Lot NumberP10990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2017
Initial Report FDA Received Date03/10/2017
Patient Sequence Number1